Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 7, 2021, 4:49 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 4:49 PM CDT (21:49 UTC)
- Expired
- Sep 7, 2021, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 30
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815
WWUS84 KJAN 072149
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Tue Sep 7 2021
MSZ073-074-072230-
Lamar MS-Forrest MS-
449 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of central Forrest and
northeastern Lamar Counties through 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mclaurin, or 9 miles south of Hattiesburg, moving northwest at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hattiesburg, West Hattiesburg, Purvis, Mclaurin and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 8957 3140 8941 3125 8915 3120 8914
3103 8925
TIME...MOT...LOC 2149Z 120DEG 14KT 3118 8928
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:13 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 7, 3:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...corrected National Weather Service Jackson MS 313 PM CDT Tue Sep 7 2021 .DISCUSSION... This afternoon through Wednesday: a weak frontal boundary and associated moisture convergence axis will bring a threat for showers and a few thunderstorms for the remainder of the afternoon in far southeast portions of the forecast area. The better moisture convergence remains closer to the coast in association with the inland moving sea breeze boundary, and so expect coverage to increase in the Hattiesburg area as we go later into the afternoon to early evening. Mid level lapse rates are quite poor, so not expecting much in the way of strong storm potential, but there could be some locally heavy downpours given the very moist airmass in place. Expect the convective rainfall to diminish early this evening with patchy areas of fog possibly developing late tonight into early Wednesday morning. There will be a significant low temperature range from NW to SE again tonight given the moisture gradient, but it should be a bit milder overall. We'll see a similar weather scenario take shape later in the day Wednesday with the lingering moisture convergence axis providing mainly afternoon shower/tstm chances over southeast portions of the forecast area. A more significant cold front will push into northwest portions of the forecast area late Wednesday afternoon. It could bring a few showers, but drier deep layer air should limit deep convective potential in spite of temperatures reaching the lower 90s. /EC/ Wednesday night through the weekend... A glimpse of autumn will occur in the last part of the week but it won't be quite here to stay just yet. Another front will drop south into the region Thursday as upper ridge will remain stagnant to our west and an upper trough takes up residence across the east. This will usher in drier air with dewpoints expected to be in the 50s areawide. Temperatures will also be cooler with highs in the 80s and lows in the 60s(even some upper 50s may be possible). By the weekend, moisture does come back just a little bit with dewpoints expected to be in the 60s on Saturday and the upper 60s and lower 70s dewpoints return by Sunday. Temperatures will also begin to increase some as the upper ridge to our west will begin to encroach back on our region. Highs will return to the 90s, with some low to even mid 90s possible in the west by Sunday. With this increase in moisture, some showers and storms will be possible once again across the southern portion of the forecast area. /28/ && .AVIATION... 18Z TAF discussion: Aftn/evng shower/tstm activity will likely threaten the HBG/PIB area early this evening before diminishing. Otherwise, expect mainly VFR conditions through much of tonight before stratus/fog potential return late tonight through early Wednesday morning over southeast portions of the forecast area. Expect any LIFR/IFR stratus/fog to mix upward to MVFR during the morning hours with a similar convective rainfall pattern expected Wednesday afternoon. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 91 66 86 / 15 8 2 0 Meridian 70 88 66 84 / 24 25 5 0 Vicksburg 67 93 66 90 / 1 4 0 0 Hattiesburg 72 88 69 88 / 33 46 7 2 Natchez 69 90 68 88 / 16 7 0 0 Greenville 63 92 61 88 / 0 12 0 0 Greenwood 64 91 61 87 / 1 12 1 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Sep 7, 2:33 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 233 PM CDT Tue Sep 7 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 233 PM CDT Tue Sep 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 7, 4:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Tue Sep 7 2021
MSZ073-074-072230-
Lamar MS-Forrest MS-
449 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of central Forrest and
northeastern Lamar Counties through 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mclaurin, or 9 miles south of Hattiesburg, moving northwest at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hattiesburg, West Hattiesburg, Purvis, Mclaurin and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 8957 3140 8941 3125 8915 3120 8914
3103 8925
TIME...MOT...LOC 2149Z 120DEG 14KT 3118 8928
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNENearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.